Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 6:57 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 6:57 PM CDT (23:57 UTC)
- Expired
- May 10, 2014, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:24 PM CDT | HAIL 1.25 | 9 E Leon, KS | BROADCAST MEDIA REPORTS HAIL COVERING THE ROADWAY AT US HWY 400 AND FLINTHILLS ROAD. THE HAIL IS QUARTER TO HALF DOLLAR SIZED AND MAKING THE ROADWAY SLICK. TIME IS APPROXIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 12.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS53 KICT 102357
SVRICT
KSC015-073-110045-
/O.NEW.KICT.SV.W.0065.140510T2357Z-140511T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LEON...AND MOVING NORTHEAST AT 30 MPH. THIS WARNING REPLACES THE
PREVIOUS WARNING IN EFFECT FOR BUTLER COUNTY.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO LAKE...BEAUMONT AND ROSALIA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 67 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
3784 9702
TIME...MOT...LOC 2356Z 243DEG 24KT 3775 9674
HAIL...1.50IN
WIND...60MPH
$$
BILLINGS WRIGHT4 follow-up statements
899
WWUS53 KICT 110006
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT SAT MAY 10 2014
KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
706 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...
AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LEON...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROSALIA AND BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
3784 9702
TIME...MOT...LOC 0006Z 253DEG 24KT 3772 9664
HAIL...1.50IN
WIND...60MPH
$$
DARMOFAL217
WWUS53 KICT 110021
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT MAY 10 2014
KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
721 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...
AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LATHAM...AND MOVING EAST AT 25 MPH. ANOTHER SEVERE STORM WAS LOCATED
NEAR EL DORADO LAKE.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
3784 9702
TIME...MOT...LOC 0021Z 271DEG 22KT 3768 9656
HAIL...1.50IN
WIND...60MPH
$$
DARMOFAL678
WWUS53 KICT 110035
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SAT MAY 10 2014
KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
735 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
CASSODAY...AND MOVING EAST AT 30 MPH. ANOTHER STRONG TO SEVERE STORM
WAS JUST EAST OF TOWANDA.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
3784 9702
TIME...MOT...LOC 0035Z 261DEG 26KT 3790 9663
HAIL...1.25IN
WIND...60MPH
$$
DARMOFAL121
WWUS53 KICT 110044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT SAT MAY 10 2014
KSC015-073-110055-
/O.EXP.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
744 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER AND WEST CENTRAL
GREENWOOD COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
3784 9702
TIME...MOT...LOC 0045Z 261DEG 26KT 3791 9654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:05 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 10, 2:05 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 205 PM CDT SAT MAY 10 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1257 PM CDT SAT MAY 10 2014 THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW. SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN) 06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN & KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS. AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN MORNING. ES && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 30 10 70 60 WINFIELD-KWLD 69 90 60 67 / 20 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 10, 5:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 N ROSE HILL 37.58N 97.13W
05/10/2014 E0.50 INCH BUTLER KS TRAINED SPOTTER
&&
BDKLocal storm report, May 10, 6:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LATHAM 37.54N 96.64W
05/10/2014 E1.50 INCH BUTLER KS FIRE DEPT/RESCUE
0540 PM TORNADO 3 N ATLANTA 37.48N 96.77W
05/10/2014 BUTLER KS STORM CHASER
STORM CHASER REPORTED A SMALL TORNADO THAT CROSSED THE
ROAD IN FRONT OF THEM AND LASTED FOR 30 SECONDS. THIS
REPORT IS UNCONFIRMED. REPORT WAS RECEIVED VIA TWITTER.
&&
VJPLocal storm report, May 10, 6:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL ANDOVER 37.69N 97.14W
05/10/2014 E1.00 INCH BUTLER KS PUBLIC
REPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND
ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME
ESTIMATED FROM RADAR.
&&
VJPLocal storm report, May 10, 6:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL LEON 37.69N 96.78W
05/10/2014 E0.88 INCH BUTLER KS LAW ENFORCEMENT
&&
VJPSpecial weather statement, May 10, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT SAT MAY 10 2014 KSZ083-092-110015- SEDGWICK-SUMNER- 640 PM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 715 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF CLEARWATER...OR 12 MILES NORTHWEST OF WELLINGTON...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CLEARWATER...HAYSVILLE...SOUTH WICHITA...DERBY...WICHITA MID CONTINENT AIRPORT AND RIVERDALE. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3768 9743 3754 9720 3730 9748 3741 9766 TIME...MOT...LOC 2340Z 219DEG 14KT 3743 9749 BILLINGS WRIGHT
Local storm report, May 10, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 1 W LEON 37.69N 96.80W
05/10/2014 E1.50 INCH BUTLER KS PUBLIC
PUBLIC REPORTED VIA TWITTER PING PONG BALL SIZED HAIL ON
TETER ROAD.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:13 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| May 10, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 54 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 67 min |
| May 10, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| May 10, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 61 min |
| May 10, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| May 10, 5:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 63 min |
| May 10, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 55 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 42 min |
| May 10, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| May 10, 6:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| May 10, 6:42 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.